Alert archive / Kansas / Special Weather Statements in 2011
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 28, 2011, 4:36 PM CDT for Pawnee County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2011, 4:36 PM CDT (21:36 UTC)
- Expired
- Jul 28, 2011, 5:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Dodge City, KS
County Pawnee County, KS
The radar
The Dodge City radar (KDDC), 104 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 1660 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
574
WWUS83 KDDC 282136
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
436 PM CDT THU JUL 28 2011
KSZ046-065-066-282215-
PAWNEE-RUSH-STAFFORD-
436 PM CDT THU JUL 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PAWNEE...NORTHERN
STAFFORD AND SOUTHEASTERN RUSH COUNTIES...
AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FRIZELL...MOVING NORTHEAST AT 20 MPH.
WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3823 9872 3804 9914 3822 9932 3847 9905
3845 9902 3827 9902 3827 9877
TIME...MOT...LOC 2136Z 239DEG 19KT 3820 9916
$$
WAHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 28, 3:35 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 28, 3:35 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 335 PM CDT THU JUL 28 2011 .DISCUSSION... .SHORT TERM... THE 12 UTC UPPER AIR SUBJECTIVE ANALYSIS INDICATES AN UPPER JET MOVING THROUGH THE NORTHERN PLAINS STATES WHILE A WEAK TROUGH AND COLD POOL ACROSS THE FAR NORTHERN ROCKIES AT 500 MB ALSO MIGRATED EASTWARD. A LARGE WARM PLUME OF VERY WARM AIR STILL ENCOMPASSED THE CENTRAL AND SOUTHERN ROCKIES. INCREASING MOISTURE INTO THE CENTRAL PLAINS AT 850 MB WAS NOTED AS THE 16 DEG C ISODROSOTHERM EXTENDED FROM THE SOUTHEAST US INTO NORTHERN KANSAS, WITH PRECIPITABLE WATER VALUES IN EXCESS OF 150 PERCENT OF NORMAL AT DODGE CITY. WIDELY SCATTERED ELEVATED THUNDERSTORMS HAVE DEVELOPED ALREADY IN THIS VERY UNSTABLE AIRMASS ACROSS THE WESTERN AND NORTHWEST PORTIONS OF OUR FORECAST AREA THIS AFTERNOON. WE ONLY EXPECT THIS ACTIVITY TO CONTINUE TO EXPAND THROUGH THE LATE AFTERNOON AND EVENING. THERE IS WEAK UPPER FORCING IS ALL THAT WE ARE SEEING AT THIS TIME, SO WE ARE NOT EXPECTING VERY WELL ORGANIZED THUNDERSTORMS FOR WIDESPREAD HEAVY RAINS OR TRAINING. ABOUT 30 KNOTS OF BULK SHEAR MIGHT LEAD TO WEAKLY ROTATING CELLS HOWEVER, ABLE TO PRODUCE ISOLATED LARGE HAIL AND DAMAGING WIND THIS EVENING. IF THE STORMS REMAIN SCATTERED AT BEST, THERE MAY BE LITTLE MOVEMENT OF THE SYNOPTIC BOUNDARY DUE TO EXCESSIVE CONVECTIVE OUTFLOW THROUGH FRIDAY AFTERNOON. THE MODELS IN GENERAL ARE INDICATING THE FRONT BE PUSHED FARTHER SOUTHWARD TO THE OKLAHOMA LINE, WHICH WOULD ALLOW REGENERATION OF CONVECTION LATE FRIDAY FOCUSED MORE ON THE CENTRAL AND SOUTHERN FORECAST AREA. THAT BEING SAID, THE UPPER JET SHOULD BE POSITIONED ZONALLY ACROSS SOUTH DAKOTA AND NEBRASKA AGAIN FRIDAY, WHICH MAY CREATE ENHANCED UPPER DIVERGENCE ACROSS NORTHERN KANSAS. THEREFORE, ANY WHERE IN THE FORECAST AREA HAS AT LEAST A SMALL CHANCE OF THUNDERSTORMS TOMORROW, AND WE WILL LIKELY SEE A REPEAT OF SCATTERED HEAVY RAIN PRODUCING CONVECTION. CLOUDS/CONVECTION TODAY AND ADDITIONAL CHANCES TONIGHT SHOULD PROVIDE SOME RELIEF TO THE WIDESPREAD 100 DEGREE TEMPERATURES ON FRIDAY WITH TEMPERATURES IN THE LOW TO UPPER 90S. SATURDAY PRESENTS MORE OF A FORECAST CHALLENGE WITH RESPECT TO WHERE THE SYNOPTIC BOUNDARY MIGHT WIND UP BEING POSITIONED. THE CONSENSUS HOWEVER IS FOR TEMPERATURES TO WARM BACK INTO THE 100+ DEGREE ZONE WITH THE ECMWF AND GFS BOTH MAINTAINING AN ESSENTIALLY DRY FORECAST ACROSS THE DDC FORECAST AREA. AN OUTLYING WRF/NAM WILL EXTEND CONVECTION FARTHER WEST INTO SOUTHCENTRAL KANSAS. RUSSELL .LONG TERM... THE SHORTWAVE TROUGH AND ASSOCIATED JET STREAK MENTIONED IN THE DAYS 1-2 DISCUSSION WILL BE MOVING AWAY FROM OUR AREA BY FRIDAY NIGHT AND SATURDAY, AND WE WILL NO LONGER BE IN THE RIGHT ENTRANCE REGION OF THE JET. IN ADDITION, THE NEXT SHORTWAVE TROUGH WILL BE PASSING ACROSS SASKATCHEWAN BY SATURDAY. LEE TROUGHING AHEAD OF THIS FEATURE WILL RESULT IN LOW-LEVEL FRONTOLYSIS ACROSS KANSAS SINCE SURFACE WINDS WILL BE SOUTHERLY UP AND DOWN THE PLAINS. SO IN THE ABSENCE OF JET FEATURES AND FRONTS THAT WOULD PROMOTE LIFT, ANYTHING MORE THAN VERY ISOLATED THUNDERSTORMS IS NOT EXPECTED. THIS SHORTWAVE TROUGH IS NOT EXPECTED TO BE STRONG ENOUGH OR FAR ENOUGH SOUTH TO HELP PUSH A COLD FRONT THROUGH OUR FORECAST AREA. BY SUNDAY AND MONDAY, UPPER LEVEL RIDGING WILL BUILD ACROSS THE CENTRAL PLAINS AS THE NEXT SHORTWAVE TROUGH APPROACHES MANITOBA. THIS SHORTWAVE TROUGH WILL RESULT IN LEE TROUGHING ONCE AGAIN UP AND DOWN THE PLAINS. SO ANYTHING MORE THAN ISOLATED THUNDERSTORMS IS STILL NOT EXPECTED IN THE ABSENCE OF LOW-LEVEL CONVERGENCE. IN ADDITION, LOW LEVEL TRAJECTORIES ARE ADVERTISED TO BE SOUTHERLY INSTEAD OF SOUTHWESTERLY, SO EXTREME HEAT SHOULD BE ABSENT. NEVERTHELESS, IT WILL STILL BE HOT WITH HIGHS IN THE UPPER 90S TO AROUND 102. FROM TUESDAY INTO FRIDAY, THE UPPER-LEVEL RIDGE IS ADVERTISED BY ALL THE MODELS TO FLATTEN OUT, WITH MAINLY ZONAL FLOW ACROSS THE CENTRAL AND NORTHERN PLAINS. HOWEVER, A SURFACE FRONT THAT PROGRESSES DOWN THE PLAINS IN THE WAKE OF A SHORTWAVE TROUGH TUESDAY NIGHT IS EXPECTED TO STALL OUT ACROSS OUR FORECAST AREA FOR A FEW DAYS. THERE WILL BE OPPORTUNITIES FOR ISOLATED TO SCATTERED THUNDERSTORMS ALONG THIS FRONT EACH DAY THROUGH SATURDAY AUGUST 5TH. SOUTH OF THE FRONT IT WILL BE EXTREMELY HOT GIVEN THE EXPECTED LOW TO MID-LEVEL DOWNSLOPE FLOW TO THE NORTH OF THE FLAT 500MB RIDGE AXIS. TEMPERATURES IN OUR SOUTHERN COUNTIES COULD REACH TO BETWEEN 105F AND 110 EACH DAY. IT IS UNCLEAR EXACTLY WHERE THIS FRONT WILL BE. SO THE EXTREME HEAT COULD EASILY EXTEND NORTHWARD TO INCLUDE DODGE CITY AND GARDEN CITY. FINCH && .AVIATION... THUNDERSTORMS ARE POSSIBLE AT DDC/GCK/HYS BETWEEN 21 AND 12 UTC. EXPECT LOCALLY STRONG WINDS IN VICINITY OF THESE STORMS. AWAY FROM THE THUNDERSTORMS, VFR CONDITIONS CAN BE EXPECTED ALONG WITH A WIND SHIFT TO THE NORTHEAST AROUND 00Z. FINCH && .PRELIMINARY POINT TEMPS/POPS... DDC 73 95 73 100 / 50 30 40 10 GCK 70 94 70 97 / 50 30 30 10 EHA 71 95 70 99 / 40 30 40 10 LBL 73 97 72 99 / 40 30 30 10 HYS 72 91 72 99 / 60 40 40 10 P28 76 99 76 102 / 20 20 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ066-080-081-089- 090. && FN33/24/24
Hazardous weather outlook, Jul 28, 9:15 AM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE DODGE CITY KS 915 AM CDT THU JUL 28 2011 KSZ030-031-043>046-061>066-074>081-084>090-290930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 915 AM CDT THU JUL 28 2011 /815 AM MDT THU JUL 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON. A LIMITED NUMBER OF STORMS MAY BECOME SEVERE WITH WIND GUSTS IN EXCESS OF 60 MPH, HAIL LARGER THAN QUARTERS AND CLOUD TO GROUND LIGHTNING. ALSO, A FEW OF THE STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL, ESPECIALLY ALONG AND NORTH OF A LINE FROM SYRACUSE TO HAYS. A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON ALONG AND EAST OF THE STAFFORD TO GREENSBURG AND COLDWATER CORRIDOR. PLEASE REFER TO THE LATEST WEATHER MESSAGE FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN DURING THE DAY FRIDAY AND INTO FRIDAY NIGHT WITH THE MAIN THREAT GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SINCE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 07/33
In the hours before
Local storm report, Jul 28, 12:18 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1218 PM CDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND GST 4 NNE ELLIS 38.99N 99.53W
07/28/2011 E60.00 MPH ELLIS KS PUBLIC
HAIL ALSO FELL, BUT SIZE WAS NOT DETERMINED.
&&
01Special weather statement, Jul 28, 3:50 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 350 PM CDT THU JUL 28 2011 KSZ075-076-085-086-282130- GRANT-HASKELL-SEWARD-STEVENS- 350 PM CDT THU JUL 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STEVENS... NORTHWESTERN SEWARD...SOUTHEASTERN GRANT AND SOUTHWESTERN HASKELL COUNTIES... AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF MOSCOW...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3752 10121 3740 10089 3715 10112 3723 10131 TIME...MOT...LOC 2051Z 208DEG 12KT 3725 10117 WAH
Local storm report, Jul 28, 4:10 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
410 PM CDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 3 S MOSCOW 37.28N 101.21W
07/28/2011 E0.25 INCH STEVENS KS PUBLIC
A MEMBER OF THE PUBLIC REPORTED PEA SIZED HAIL 3 MILES
SOUTH OF MOSCOW.
&&
WHOVORKASpecial weather statement, Jul 28, 4:36 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
436 PM CDT THU JUL 28 2011
KSZ046-065-066-282215-
PAWNEE-RUSH-STAFFORD-
436 PM CDT THU JUL 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PAWNEE...NORTHERN
STAFFORD AND SOUTHEASTERN RUSH COUNTIES...
AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FRIZELL...MOVING NORTHEAST AT 20 MPH.
WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3823 9872 3804 9914 3822 9932 3847 9905
3845 9902 3827 9902 3827 9877
TIME...MOT...LOC 2136Z 239DEG 19KT 3820 9916
WAHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:24 PM CDT | Special Weather Statement | DDC | Scott | 51 min |
| Jul 27, 9:28 PM CDT | Special Weather Statement | DDC | Lane | 47 min |
| Jul 27, 11:35 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 40 min |
| Jul 28, 3:46 AM CDT | Heat Advisory | DDC | Barber, Comanche, Kiowa, Pratt, Stafford | 15 hr |
| Jul 28, 3:50 PM CDT | Special Weather Statement | DDC | Stevens | 40 min |
| Jul 28, 4:27 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 36 min |
| Jul 28, 4:40 PM CDT | Special Weather Statement | DDC | Hodgeman | 50 min |
| Jul 28, 5:07 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 38 min |
| Jul 28, 5:55 PM CDT | Special Weather Statement | DDC | Ness | 50 min |
| Jul 28, 6:00 PM CDT | Severe Thunderstorm Warning | DDC | Ness | 33 min |
| Jul 28, 6:41 PM CDT | Special Weather Statement | DDC | Trego | 49 min |
| Jul 28, 6:48 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 18 min |
Nearby
Special Weather Statements in Kansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.